Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hello and thank you for your question.
Yes it could definitely be related to the xanax abuse. You were taking quite a bit for a long time daily, and then to stop without tapering like that, is dangerous. Sounds like you went through a pretty severe withdrawal that manifested in the racing thoughts and speech.
The cramping etc. could be related to anxiety or stress, in general. And it could be related to the stress you went under going off the xanax so abruptly.
What you may be experiencing nine months later is how it feels to be off of the xanax completely, and through the withdrawal. If you were taking xanax for anxiety, you could be now feeling disconnected from yourself as a way to manage your own anxiety, which could be the something that is missing. What I would recommend you do is consult with a psychiatrist about this to determine what has happened here and how to feel better. They may suggest an anti anxiety medication that is non-addictive and longer lasting than xanax. The psych. should be able to help you figure out specifically what is going on, but it really does sound like it's not related to general anxiety, more than coming off of the xanax (As it's been nine months now).
Please click ACCEPT or ask any more questions if needed. Thank you! Kristin
Yes it does sounds like a recognized problem. This is social anxiety and is quite common.
Typically what is prescribed for social anxiety is an SSRI such as zoloft. This is non-addictive and helps to prevent the anxiety from beginning in the first place. You typically will not feel the anxiety coming on, and then pop a xanax. The zoloft or SSRI will prevent the anxiety from coming up in the first place. You are depressed as well and the SSRI will also help to life the depression as well as ease the social anxiety.
Once you feel better, you should then be able to engage socially and even on a more personal basis as well. I would definitely see a psychiatrist about this or even just your general doctor as well. It's social anxiety though that you are describing.
Please click ACCEPT and feedback is appreciated. Thank you!
Please click ACCEPT button and leave a rating, otherwise I'm not credited for my time.
Hi, okay there must have been a tech glitch as I'm just now seeing what you wrote...
It probably was a panic attack then brought on by this unique situation. So many people have this fear of speaking in front of a crowd and b/c it instill panic in you, it has now become a triggered response whenever you think of or get up to do this. So while it may not be social anxiety then (if that doesn't fit) it is anxiety nonetheless (in regard to this situation and probably others that are similar).
You could try as an herbal remedy, St. John's Wort or also Valerian (for anxiety). They are both non addictive of course and natural.
I would also try mediation for relaxation as well... and see if those help. If not, many SSRI's don't have side effects and you could always try one of those if the natural herbal remedies did not help.